Tornadoes · United States · North Dakota · 2021

Unrated tornado, Millarton, North Dakota, June 7, 2021

This Unrated tornado ran 1.1 miles across Stutsman County on June 7, 2021, touching down at 8:57 PM CDT and reaching 40 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unratedthis tornado

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
Unrated
Date
June 7, 2021
Touchdown
8:57 PM CDT (01:57 UTC)
Lifted
8:59 PM CDT (01:59 UTC)
On the ground
2 minutes
Path length
1.1 miles (1.8 km)
Path width
40 yards (37 m)
Deaths
0
Injuries
0
County
Stutsman County
Touchdown point
46.683, -98.853
Lift-off point
46.684, -98.830
Record number
2106071957-02

What the Weather Service recorded

An extended period consisting of two days of continuous severe weather occurred from June 7 through June 8. Thunderstorms initially developed along a warm front over the James River Valley into parts of south central North Dakota where strong instability and deep layer shear were noted. During the evening, a mix of wind and hail damage occurred. The largest hail reported during this period was 2.25 inches in diameter which occurred in Logan County, while the strongest reported wind gust occurred in LaMoure County, which was estimated at 80 mph. In addition a tornado occurred in Stutsman County. The tornado caused no damage and was rated EF-U, EF Unknown. As the night went on, a strong low level jet sustained severe thunderstorms. These continued into the morning, before storms started gradually spreading to the west along the slow moving, if not stationary, warm front that initiated the storms the previous evening. From early morning into the afternoon, large hail and damaging wind gusts remained a concern, but the primary threat became flooding due to the slow moving storms gradually back-building towards the west. The initial flooding occurred over the southern James River Valley, particularly near the city of Marion in LaMoure County. The flooding concerns then gradually spread west into Kidder, Emmons, Burleigh, and Grant counties. Later in the afternoon into the evening and nighttime hours as the storms developed over far western North Dakota, the main threats changed back to large hail and damaging wind gusts. During this time period, the largest reported hail was the size of a baseball, which fell in Golden Valley County. The strongest reported wind gust was estimated to be at 80 mph, in Billings County.

The tornado touched down in an open field west of Millarton. There was no damage to evaluate and so by National Weather Service policy the tornado is rated EF Unknown.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

7 minutes of warning. NWS BIS issued a tornado warning for this county at 01:50 UTC, 7 minutes before the tornado touched down, in force until 02:15 UTC.

The county was under a severe thunderstorm watch, issued at 22:47 UTC and running to 07:00 UTC.

Issued (UTC)ExpiredProductOffice
22:47 UTC07:00 UTCSevere Thunderstorm WatchBIS
23:39 UTC00:45 UTCSevere Thunderstorm WarningBIS
00:38 UTC01:45 UTCSevere Thunderstorm WarningBIS
00:58 UTC01:30 UTCTornado WarningBIS
01:01 UTC01:45 UTCSevere Thunderstorm WarningBIS
01:44 UTC02:45 UTCSevere Thunderstorm WarningBIS
01:50 UTC02:15 UTCTornado WarningBIS
06:44 UTC07:45 UTCSevere Thunderstorm WarningBIS
07:44 UTC08:45 UTCSevere Thunderstorm WarningBIS
08:11 UTC08:39 UTCSevere Thunderstorm WarningBIS
08:58 UTC12:30 UTCFlood AdvisoryBIS
09:00 UTC10:00 UTCSevere Thunderstorm WarningBIS
09:57 UTC11:00 UTCSevere Thunderstorm WarningBIS
10:13 UTC13:15 UTCFlood AdvisoryBIS
11:00 UTC12:00 UTCSevere Thunderstorm WarningBIS
12:07 UTC12:45 UTCSevere Thunderstorm WarningBIS
12:50 UTC13:45 UTCSevere Thunderstorm WarningBIS
13:15 UTC16:15 UTCFlood AdvisoryBIS
16:44 UTC21:00 UTCFlood AdvisoryBIS

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:44 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the tornado touched down at Jun 7, 7:19 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 7, 7:19 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
719 PM CDT Mon Jun 7 2021

.UPDATE...
Issued at 718 PM CDT Mon Jun 7 2021

Change mainly made for the Severe Thunderstorm Watch until
midnight central time tonight. Warm front draped across the the
south southeast will be the focus for severe storms this evening.
Storms may be firing a little bit earlier than originally plan as
strong surface heating reached convective temps earlier. There is
abundant amount of instability in these areas. The concerns come
with shear. The 0 to 6 km shear starts around 30 kt and increased
to around 50 kt the further north you go. There is some limited 0
to 1 km shear of 10 to 15 kts in the southeast. And helicity
values are increased with some veering with height. Overall these
conditions will support storm rotation creating a hail and wind
threat through the evening. Cannot rule out a tornado, although
high LCLs will make it difficult. Some of the hail parameters
though are moderate to high. High confidence in hail sizes up to 2
inch, although some locally higher are possible. Those in the
severe thunderstorm watch should be weather aware through the
evening.

Convection is in place a bit earlier than expected. How this
effects convection overnight remains to be see. Chances for at
least elevated thunderstorms along the warm front will remain for
the time being through the night. With abundant cape and shear,
hail and wind could still be a threat.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 340 PM CDT Mon Jun 7 2021

The two highlights of the short term period will be the chance for
severe thunderstorms this evening into tonight across the south
central through the southeast, followed by another chance for severe
thunderstorms across the west and north central tomorrow afternoon
and into tomorrow night.

Current surface analysis places a low along or near the western
North Dakota/South Dakota border with a warm front stretching off to
the east. Gusty southeasterly flow can be found behind and just
ahead of the warm front, ushering in moist air with dewpoints now in
the 50s across south central ND and in the 60s from central SD
southward. 500 mb analysis depicts southwesterly flow with slowly,
but steadily, increasing heights as the upper ridge tries to become
more amplified. Storms are expected to overcome the stabilizing
effect of rising heights aloft and form near the warm front
boundary this evening (most likely after 00Z). Initial storms will
be capable of all severe hazards, including hail up to 2 inches
in diameter, damaging wind gusts up to 70 mph, and an isolated
tornado as vorticity looks to be maximized along the warm front.
Storms are expected to grow quickly upscale into clusters,
transitioning to mainly a wind threat as storms move off to the
northeast.

A wave in the upper flow could allow some showers and storms to form
across the west overnight and move into the north central. No severe
weather is expected with this activity; however, a few stronger
storms capable of small hail will be possible.

Tomorrow morning, some remnant showers and storms may be lingering
across the central and east from the overnight activity. Otherwise,
moisture will continue to increase ahead of a quickly approaching
shortwave that moves in from the Four Corners region with a
deepening trough across the western CONUS. This shortwave will be
responsible for the next round of storms that are expected to
develop across eastern Montana into western ND Tuesday afternoon.
The severe weather threat appears greater with this activity as
stronger shear (40-50 kts sfc-500 mb) and greater instability
(steep lapse rates resulting in 2000-3000 J/kg MUCAPE) looks to be
in place. Therefore, hail up to 2.5 inches in diameter, damaging
wind gusts to 70 mph, and a couple tornadoes will all be
possible, especially with any discrete storms that form early on
into the convective cycle. CAMs depict this activity eventually
growing upscale and moving off to the northeast. How far north the
line of storms make it before moving into North Dakota is still
in question, and a nocturnal line of storms moving into
northwestern ND and eventually into north central ND is not off
the table. If this were to happen, the primary threats would be
severe hail and wind.

.LONG TERM...(Wednesday through Sunday)
Issued at 340 PM CDT Mon Jun 7 2021

Severe thunderstorm potential on Thursday highlights the long term
forecast period.

Wednesday morning should see the exiting thunderstorm complex with
post-frontal convection possible as cooler air aloft fills in with
the shortwave. Guidance is fairly consistent with the placement of
the surface low over the eastern portion of the state, which may re-
develop thunderstorms in the afternoon over the James River Valley.
Shear is weaker in this period but given adequate instability, a few
stronger thunderstorms can't be ruled out.

Thursday, the upper level trough begins to cross the Northern
Rockies and becomes negatively tilted as a jet streak ejects out of
the trough base. In response a surface low will deepen and move
north into eastern Montana, where divergence aloft expected to be
maximized Thursday afternoon. Moderate CAPE is expected to develop
in the warm sector of the surface low across western North Dakota,
where surface dew points should likely exceed 60 F. Kinematics
look impressive with this convective setup, with 40 to near 50 kts
of 0- 6km shear orthogonal to the north-south oriented
convergence zone and strong backing low level flow promoting
longer and possibly more curved hodographs. This environment
should promote a severe thunderstorm threat with all hazards
possible, especially early when more discrete cells are possible.
There are several caveats to the threat ceiling however, with some
guidance keeping the surface low further west into Montana as
storms initiate, which may reduce the threat of a discrete storm
mode in our west. Upscale growth either way is likely as the
surface low and associated front is expected to push across the
state overnight, promoting the transition to a severe wind threat
in the overnight hours.

Conditions dry out by Saturday, though some post-frontal convection
can't be ruled out on Friday, especially across the far north.
Friday is expected to be cooler and breezy to windy as strong flow
aloft and a pressure gradient contribute to increased westerly
winds. Amplified ridging will build this weekend, with better
agreement among 00Z global model clusters for amplitude and ridge
axis placement. Cluster analysis is consistent with a mostly dry
forecast for this period, lining up with the pattern exhibited on
the 12Z deterministic run.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 718 PM CDT Mon Jun 7 2021

VFR conditions will mostly prevail through the forecast, although
showers and thunderstorms could bring MVFR conditions at times.
This evening storms look to focus in eastern and southeastern
portions of the state, including KJMS. Strong winds and hail will
be possible with these storms, as well as brief MVFR conditions.
Elsewhere will see limited thunderstorm activity, with chances
decreasing the further west one goes. Scattered activity could
linger through the night. Tuesday will see another round of
showers and thunderstorms in the afternoon and evening, some
strong to severe with brief MVFR conditions at times. Otherwise
expect mostly VFR conditions and breezy southeast winds for
Tuesday.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Anglin
SHORT TERM...Gale
LONG TERM...AE
AVIATION...Anglin
Hazardous weather outlook, Jun 7, 6:45 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
645 PM CDT Mon Jun 7 2021

NDZ025-036-037-046>048-050-051-082345-
Foster-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey-
645 PM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.

.DAY ONE...Tonight

Severe weather will be possible through this evening with
damaging wind gusts to around 70 mph, large hail around 2 inches
in diameter, and an isolated tornado. A Severe Thunderstorm Watch
is in effect until midnight CDT. See www.weather.gov/bismarck for
more details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms Tuesday. A few storms could be
strong to severe.

There is a chance for thunderstorms with severe weather
on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to contact the National Weather Service
with any severe weather reports.

NDZ020>023-034-035-042-045-082345-
Oliver-McLean-Sheridan-Wells-Morton-Burleigh-Grant-Sioux-
645 PM CDT Mon Jun 7 2021 /545 PM MDT Mon Jun 7 2021/

This Hazardous Weather Outlook is for portions of south central
North Dakota.

.DAY ONE...Tonight

There is a slight chance for thunderstorms late tonight. Some
storms could be strong to severe with quarter sized hail and
gusty winds up to 60 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms on Tuesday. Some storms may be
severe. Damaging wind around 70 mph, large hail around 2 inches
in diameter, and an isolated tornado will be the potential
hazards.

There is a chance for thunderstorms with severe weather
on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to contact the National Weather Service
with any severe weather reports.

NDZ001>005-009>013-017>019-031>033-040-041-043-044-082345-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Golden Valley-Billings-Stark-
Slope-Hettinger-Bowman-Adams-
645 PM CDT Mon Jun 7 2021 /545 PM MDT Mon Jun 7 2021/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...Tonight

There is a slight chance for thunderstorms late tonight. Some
storms could be strong with penny size hail and gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms on Tuesday. Some storms may be
severe. Damaging wind around 70 mph, large hail up to the size of
tennis balls, and a tornado will be the potential hazards.

There is a chance for thunderstorms with severe weather
on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to contact the National Weather Service
with any severe weather reports.

In the hours before

Local storm report, Jun 7, 8:13 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
813 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             3 NE MILLARTON          46.69N 98.71W
06/07/2021  E1.00 INCH       STUTSMAN           ND   STORM CHASER

            RELAYED THROUGH SOCIAL MEDIA.

&&

MJ
Local storm report, Jun 7, 8:19 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
819 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             7 ENE BURNSTAD          46.42N 99.49W
06/07/2021  E1.75 INCH       LOGAN              ND   PUBLIC

            PICTURE RELAYED THROUGH BROADCAST MEDIA.
            TIME ESTIMATED FROM RADAR.

&&

MJ
Local storm report, Jun 7, 8:21 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             4 S STREETER            46.60N 99.37W
06/07/2021  U2.25 INCH       LOGAN              ND   PUBLIC

            REPORT FROM MPING: HEN EGG+ (2.25 IN.).

&&
Local storm report, Jun 7, 8:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
835 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             GACKLE                  46.63N 99.14W
06/07/2021  E1.00 INCH       LOGAN              ND   TRAINED SPOTTER

&&

MJ
Local storm report, Jun 7, 8:38 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
838 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             2 E WISHEK              46.26N 99.51W
06/07/2021  E1.25 INCH       MCINTOSH           ND   STORM CHASER

            QUARTER TO HALF DOLLAR SIZE HAIL.

&&

MJ
Local storm report, Jun 7, 8:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
848 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             5 WNW MILLARTON         46.68N 98.86W
06/07/2021  E2.50 INCH       STUTSMAN           ND   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR. SPOTTER FOUND
            TENNIS BALL SIZE HAIL ON GROUND.

&&

MJ

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Bismarck Municip, ND (KBIS), 00:00Z

2.0 hours before the tornado, 142 km from the path. June 8, 2021.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1478 joules per kilogram, CIN -69, lifted condensation level 2452 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2021-06-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 17 square meters per square second, 0 to 6 km bulk shear 44 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1478 J/kg
Mixed-layer CIN
-69 J/kg
Surface CAPE
1884 J/kg
Mixed-layer LCL
2452 m above ground
0-6 km bulk shear
44 kt
0-1 km bulk shear
7 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5
0-3 km lapse rate
8.4 K/km

Open this sounding in Storm Lab

Bismarck Municip, ND (KBIS), 12:00Z

10.0 hours after it, 142 km from the path. June 8, 2021.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 534 joules per kilogram, CIN -518, lifted condensation level 1161 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 267 square meters per square second, 0 to 6 km bulk shear 35 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
534 J/kg
Mixed-layer CIN
-518 J/kg
Surface CAPE
293 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
35 kt
0-1 km bulk shear
22 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5
0-3 km lapse rate
3.7 K/km

Open this sounding in Storm Lab

The radar

The Aberdeen radar (KABR), 140 km away, was scanning. The volume nearest the touchdown began at 01:54 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:49 UTCHAIL 1.25MedinaStutsman, NDRELAYED THROUGH BROADCAST MEDIA. TIME ESTIMATED FROM RADAR.
23:55 UTCTSTM WND GST 654 W ClevelandStutsman, NDNWS EMPLOYEE ESTIMATED 60 TO 70 MPH WINDS ON INTERSTATE 94 BETWEEN MEDINA AND CLEVELAND.
00:17 UTCTSTM WND DMG3 Ene LehrLogan, NDPOWER POLE SNAPPED AT BASE. TIME ESTIMATED FROM RADAR.
00:20 UTCTSTM WND DMG5 E LehrMcintosh, NDSNAPPED POWER POLE ALONG HIGHWAY 13 ABOUT 5 MILES EAST OF LEHR. TIME ESTIMATED FROM RADAR.
00:33 UTCHAIL 1.757 Ene BurnstadLogan, NDPICTURE RELAYED THROUGH BROADCAST MEDIA. TIME ESTIMATED FROM RADAR.
00:46 UTCHAIL 1.2512 N LehrLogan, NDMOSTLY NICKEL TO QUARTER SIZE, LARGEST STONE HALF DOLLAR SIZE.
00:47 UTCHAIL 2.254 S StreeterLogan, NDREPORT FROM MPING: HEN EGG+ (2.25 IN.).
00:49 UTCHAIL 212 N LehrLogan, ND
00:50 UTCHAIL 2.55 Wnw MillartonStutsman, NDTIME ESTIMATED FROM RADAR. SPOTTER FOUND TENNIS BALL SIZE HAIL ON GROUND.
01:10 UTCHAIL 13 Ne MillartonStutsman, NDRELAYED THROUGH SOCIAL MEDIA.
01:28 UTCHAIL 1GackleLogan, ND
01:48 UTCHAIL 0.753 N HastingsBarnes, NDREPORT FROM MPING: DIME (0.75 IN.).
01:48 UTCHAIL 14 N HastingsBarnes, ND
01:57 UTCTORNADO5 Wnw MillartonStutsman, NDMULTIPLE REPORTS OF A TORNADO BETWEEN GACKLE ND AND SOUTH OF SHARLOW ND OR 5 WNW MILLARTON. ONE SPOTTER CALLED IN TORNADO THAT QUICKLY BECAME RAIN WRAPPED 5 WNW MILLARTON. ANOTHER OBSERVED SOME DAMAGE IN BETWEEN GACKLE N
01:57 UTCTORNADO5 Wnw MillartonStutsman, NDSPOTTER CALLED IN TORNADO THAT QUICKLY BECAME RAIN WRAPPED.
02:00 UTCTSTM WND DMG5 Wnw MillartonStutsman, NDTREE DOWN. TIME ESTIMATED BASED ON RADAR.
02:00 UTCTSTM WND DMG6 Wsw SydneyStutsman, NDTREE DOWN ON POWER LINE IN SHARLOW ND FROM STORM. TIME ESTIMATED BASED ON RADAR.
02:30 UTCTSTM WND GST 653 S MarionLamoure, NDMESONET STATION 325489 2 S MARION (NDAWN).

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2021 tornado in North DakotaEvery tornado in North Dakota since 1950Warnings in force in North Dakota nowThe forecast where you are

The other tornadoes of June 7, 2021

4 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 74:26 PM CDTUnratedUnion, AR1.625
June 74:59 PM MDTEF2Weld, CO7.550$531,000
June 78:57 PM CDTEF0Campbell, SD0.110
June 79:20 PM CDTEF0Cass, ND0.320

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.